Hail, Chaves
- When
- April 20, 2:30 PM MST
- Where
- Chaves County, 16 mi E of Elkins
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.683, -103.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 20, 1:17 PM MST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 217 PM MDT THU APR 20 2006 .DISCUSSION...MOISTURE CONTINUES TO PUSH NORTH OVER THE CENTRAL PLAINS EARLY THIS AFTERNOON EVEN AS FAR NORTH AS LAS VEGAS...SINGLE DIGIT DWPTS HAVE BEEN REPLACED BY THE LOW 20S. THE UPPER LEVEL LOW IS OVER CENTRAL NM AND SHOULD CONTINUE TO TRACK EAST INTO TX SOMETIME THIS EVENING. ANOTHER WEAK DISTURBANCE MOVES OVER THE EASTERN HIGHLANDS AND PLAINS THIS EVENING THRU NORTHWESTERLY FLOW BEHIND THE MAIN LOW. INCREASED COVERAGE OF TS/SH OVER THE EAST SLIGHTLY THIS EVENING WITH THE ADDITIONAL LOW LVL MOISTURE AND S/W SLIDING OVERHEAD. FORECAST TEMPERATURE TREND IS IN GOOD SHAPE WITH ONLY MINOR...ONE OR TWO DEGREE CHANGES MADE. A RIDGE BUILDS OVER THE SOUTHERN ROCKIES STARTING EARLY FRI. THE RIDGE SHIFTS EAST LATE FRI AND EARLY SAT. A FEW WEAK S/WS DRIFT THRU THE FLOW MAINLY INCREASING CLOUD COVER NORTHWEST. LOW LVL MOISTURE RETURNS FROM THE GULF AND SKIRTS THE SOUTHEASTERN PLAINS OF NM LATE SAT. NM REMAINS UNDER SOUTHWESTERLY FLOW ALOFT THRU MON AS AN UPPER LVL LOW DIGS OVER SOUTHERN CA. THE LOW EJECTS LATE SUN AND TRACKS OVER NORTHERN NM MON INTO TUE. WILL KEEP POPS TREND WITH MAIN FOCUS OF SHOWERS AND THUNDERSTORMS OVER THE NORTH AND EAST. SFC BOUNDARY WILL SET UP OVER THE EASTERN PLAINS TO HELP WITH CONVECTIVE DEVELOPMENT. SLIGHT RIDGE WED ALTHOUGH A SUB TROPICAL WAVE TRAVERSES OVER SOUTHERN NM. WILL KEEP POPS OUT FOR WED AS THE WAVE IS SOUTH OF OUR CWA. THE SOUTHERN EDGE OF THE NEXT TROF THAT MOVES OVER THE CENTRAL ROCKIES SKIRTS NORTHEAST NM BRINING A SLIGHT CHANCE OF TS/SH. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 32 76 38 78 / 0 0 0 0 GALLUP.......................... 25 74 33 78 / 0 0 0 0 GRANTS.......................... 28 75 34 76 / 0 0 0 0 GLENWOOD........................ 34 81 40 82 / 0 0 0 0 CHAMA........................... 27 68 28 70 / 0 0 0 0 LOS ALAMOS...................... 37 72 43 75 / 0 0 0 0 RED RIVER....................... 24 67 29 67 / 0 0 0 0 TAOS............................ 25 72 31 75 / 0 0 0 0 SANTA FE........................ 37 74 40 78 / 5 0 0 0 SANTA FE AIRPORT................ 37 75 41 79 / 0 0 0 0 ESPANOLA........................ 33 77 37 83 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 46 78 50 83 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 40 80 44 85 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 45 77 46 83 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 44 79 47 87 / 0 0 0 0 SOCORRO......................... 41 80 47 84 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 35 75 41 78 / 0 0 0 0 MORIARTY/ESTANCIA............... 37 75 41 79 / 5 0 0 0 CARRIZOZO....................... 42 78 46 83 / 5 0 0 0 RUIDOSO......................... 36 73 41 77 / 5 0 0 0 RATON........................... 31 76 35 79 / 5 0 0 0 LAS VEGAS....................... 33 73 39 77 / 5 0 0 0 ROY............................. 39 72 43 78 / 10 0 0 0 CLAYTON......................... 42 76 50 82 / 20 0 0 0 SANTA ROSA...................... 41 79 47 86 / 10 0 0 0 TUCUMCARI....................... 46 82 54 88 / 20 0 0 0 FORT SUMNER..................... 45 80 51 86 / 20 0 0 5 CLOVIS.......................... 46 79 52 86 / 20 0 0 10 PORTALES........................ 48 79 51 86 / 20 0 0 10 ROSWELL......................... 51 83 54 88 / 20 0 0 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU APR 20 2006 NMZ001>021-026-211200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AN ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON OR EARLY THIS EVENING SOUTHEAST OF A LINE FROM CLOVIS TO ROSWELL. LARGE HAIL IS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MODERATELY STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE BRIEF PERIODS OF CRITICAL FIRE WEATHER CONDITIONS THIS WEEKEND ACROSS PORTIONS OF THE CENTRAL HIGHLANDS AND EASTERN PLAINS. A MORE PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED MONDAY ACROSS PORTIONS OF THE CENTRAL HIGHLANDS AND EASTERN PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 252 PM MDT THU APR 20 2006 NMZ018>020-202115- CHAVES COUNTY PLAINS-DE BACA COUNTY-ROOSEVELT COUNTY- ...LINE OF STRONG THUNDERSTORMS MOVING NORTH OVER NORTHEAST CHAVES...SOUTHEAST DE BACA AND NORTHWEST ROOSEVELT COUNTIES... AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES EAST TO 20 MILES NORTHEAST OF ELKINS. MOVEMENT WAS NORTH AT 15 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KENNA. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 40
The Cannon AFB radar (KFDX), 107 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495469.